Alert archive / Wisconsin / Heat Advisories in 2021
Heat Advisory 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this heat advisory at Aug 9, 2021, 1:21 PM CDT for 15 counties in Wisconsin. It took effect at Aug 10, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2021, 1:21 PM CDT (18:21 UTC)
- In effect from
- Aug 10, 2021, 12:00 PM CDT
- Expired
- Aug 10, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Green County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 30 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382 WWUS73 KMKX 091821 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 121 PM CDT Mon Aug 9 2021 WIZ062-067>069-100230- /O.NEW.KMKX.HT.Y.0001.210810T1700Z-210811T0000Z/ Iowa-Lafayette-Green-Rock- Including the cities of Dodgeville, Mineral Point, Barneveld, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit 121 PM CDT Mon Aug 9 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY... * WHAT...Heat index values 100 to 103 expected. * WHERE...Iowa, Lafayette, Green and Rock Counties. * WHEN...From noon to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
497 WWUS73 KMKX 100240 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 940 PM CDT Mon Aug 9 2021 WIZ062-067>069-101200- /O.CON.KMKX.HT.Y.0001.210810T1700Z-210811T0000Z/ Iowa-Lafayette-Green-Rock- Including the cities of Dodgeville, Mineral Point, Barneveld, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit 940 PM CDT Mon Aug 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT TUESDAY... * WHAT...Heat index values 100 to 103 expected. * WHERE...Lafayette, Iowa, Green and Rock Counties. * WHEN...From noon to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
364 WWUS73 KMKX 100804 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 304 AM CDT Tue Aug 10 2021 WIZ056>059-063>066-070>072-101615- /O.EXA.KMKX.HT.Y.0001.210810T1700Z-210811T0000Z/ Sauk-Columbia-Dodge-Washington-Dane-Jefferson-Waukesha-Milwaukee- Walworth-Racine-Kenosha- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 304 AM CDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values of 100 to 105 degrees are expected. * WHERE...Portions of south central and southeast Wisconsin. * WHEN...From noon to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ WIZ062-067>069-101615- /O.CON.KMKX.HT.Y.0001.210810T1700Z-210811T0000Z/ Iowa-Lafayette-Green-Rock- Including the cities of Dodgeville, Mineral Point, Barneveld, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit 304 AM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values of 100 to 105 degrees are expected. * WHERE...Lafayette, Iowa, Green and Rock Counties. * WHEN...From noon to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Wood
139 WWUS73 KMKX 101445 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 945 AM CDT Tue Aug 10 2021 WIZ056>059-062>072-102245- /O.CON.KMKX.HT.Y.0001.210810T1700Z-210811T0000Z/ Sauk-Columbia-Dodge-Washington-Iowa-Dane-Jefferson-Waukesha- Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 945 AM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of south central and southeast Wisconsin. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
139 WWUS73 KMKX 101916 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 216 PM CDT Tue Aug 10 2021 WIZ062>072-110330- /O.NEW.KMKX.HT.Y.0002.210811T1700Z-210812T0000Z/ /O.CON.KMKX.HT.Y.0001.000000T0000Z-210811T0000Z/ Iowa-Dane-Jefferson-Waukesha-Milwaukee-Lafayette-Green-Rock- Walworth-Racine-Kenosha- Including the cities of Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 216 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...For the first Heat Advisory, heat index values up to 105. For the second Heat Advisory, heat index values up to 102 expected. * WHERE...Portions of south central and southeast Wisconsin. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from noon to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ WIZ056>059-110000- /O.CON.KMKX.HT.Y.0001.000000T0000Z-210811T0000Z/ Sauk-Columbia-Dodge-Washington- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, and Hartford 216 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 102. * WHERE...Columbia, Sauk, Washington and Dodge Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this heat advisory went out at Aug 9, 9:00 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 9, 9:00 AM CDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 900 AM CDT Mon Aug 9 2021 .UPDATE... (Issued 900 AM CDT Mon Aug 9 2021) Ongoing rain area with embedded thunder will continue to shift east out of the area this morning. Will continue to watch how this activity affects the airmass for potential redevelopment this afternoon/evening. Seeing a lot of stratus filling in upstream to our southwest and west. However any clearing that could sneak northeastward into the area would certainly warrant concern. Low pressure nudging into extreme southwest WI will be moving through WI and with upstream trough axis still to work through so must continue to monitor environmental trends. The HRRR has been trending the stronger redevelopment more to our southeast. Looking at heat indices for Tuesday seeing the 100 plus HI's from the HRRR ride in quickly towards midday but then get suppressed from east to west from the lake as onshore flow develops. && .SHORT TERM... (Issued 312 AM CDT Mon Aug 9 2021) Today and Tonight: Slow moving upper trough currently located over IA/southern MN early this morning will shift eastward through the day. Ongoing convection associated with the upper wave will spread eastward through the morning hours. Winds shear will be limited but as lapse rates steepen under the low a few storms could be marginally severe this morning. The main threat is going to be very heavy rainfall due to the slow movement of storms. There is a threat for minor flooding as soils remain saturated for the northern half of the area but with the main focus for storms along and south of I-94 this morning have held off on issuing any flood products at this time. These areas haven't seen as much rainfall as locations further north so they can take some rain. By this afternoon though wind shear increases across the southern half of the area and with veering winds with height along the WI/IL border there is growing concern for severe potential. The RAP/NAM soundings indicate CAPE around 2,000 J/kg with 30+kts of shear. The LLJ does strengthen this afternoon/evening as well, which will help to enhance the low level wind field and helicity values range from 150-300 m2/s2. Greatest severe risk appears to be from a Janesville to Waukesha to Milwaukee line and south. Any boundaries from the morning round of showers/storms will aid in the focus for development this afternoon/evening. Due to the showers and storms through the morning we won't be nearly as hot and humid with highs around 80 degrees. Brief ridging moves across the region tonight into Tuesday morning which should result in a dry forecast overnight. But given the recent rainfall and clearer skies we could see some fog develop. Tuesday and Tuesday night: The warm air and moisture advection kick in on Tuesday as 925mb temps approach 28C with dewpoints in the mid 70s. With highs forecast in the upper 80s to lower 90s we will likely hit Heat Advisory thresholds for the southern half of the area. For now will hold off on issuing any heat headlines but they will be needed. These conditions at the surface combine with steepening lapse rates aloft to send SBCAPE values well in excess of 4,000 J/kg, which is incredibly high for this far north. So, any storms that form will be capable of producing large hail quickly. There is also some drier air in the low/mid levels which combined with the steep low level lapse rates could lead to very strong wind gusts as the hail cores aloft collapse. The big question though is whether we will be able to break the CAP that is evident in many of the forecast soundings for southern WI? Both the NAM/GFS show a shortwave moving out of Nebraska and towards WI on Tuesday. Think that combined with any localized convergence should be enough to break the CAP. Any storms that form will quickly become severe so anyone outdoors should stay weather aware. Stumpf && .LONG TERM... (Issued 312 AM CDT Mon Aug 9 2021) Wednesday through Thursday: Another hot and humid day is expected for Wednesday with highs near 90 degrees and dewpoints in the low to mid 70s. Heat Index values will be close to 100 degrees and this could be another day for heat headlines. While Wednesday was initially looking dry a day or two ago models have sped up the timing of a trough and weak frontal boundary. The same airmass will be in place but lapse rates aloft won't be quite as steep as on Tuesday but CAPE values are still forecast to be 3,000+ J/kg. Wind shear is stronger and more unidirectional on Wednesday with values of 30+kts. Storms will have to deal with another CAP in place but with the better forcing aloft and frontal boundary think that storms should be able to get going. Even though shear is unidirectional the 0-3km shear vector is around 30kts and so with the expectation that storms evolve into a line those shear values would certainly support some mesovort potential with any surges. So, going to keep a close eye on how models handle the timing of everything the next couple days as any faster/slower arrival of the front could impact whether or not we see any storms. We could a similar situation play out for Thursday as well with a strong upper wave crossing the Upper Great Lakes and a more robust frontal boundary dropping through southern Wisconsin. Drier air in the low/mid levels may limit activity to some degree and CAPE values are forecast to be lower with only about 1,000 J/kg for Thursday. We won't see much change at the surface though with dewpoints in the lower 70s and afternoon highs in the upper 80s to around 90. So the potential for another round of strong to severe storms is certainly there but overall confidence is lower. Friday through Sunday: High pressure settles over the Midwest for the weekend bringing relief from the heat and humidity, as well as a dry forecast. Highs each day will be around 80 degrees with dewpoints in the 50s to lower 60s. Stumpf && .AVIATION... (Issued 900 AM CDT Mon Aug 9 2021) Ongoing rain area with embedded thunder will slowly exit this morning. Plenty of MVFR cigs with a few IFR and some MVFR vsbys as well. Will continue to watch stratus trends upstream as to how it may impact any subsequent afternoon/early development. Any instability sneaking into our far southeast could result in some stronger storm development there. Will continue to monitor trends with the environment. With low levels remaining moist could see renewed stratus become stubborn overnight into Tuesday morning. With hot humid and unstable airmass building in for Tuesday afternoon and evening will have to monitor convective trends but a warm cap may have a say. If cap breaks, development would be explosive. && .MARINE... (Issued 312 AM CDT Mon Aug 9 2021) A slow moving low pressure system will bring showers and storms to the region this morning into the early afternoon hours. With the upper low overhead and slow moving showers/storms it's possible that we could see a waterspout or two develop but overall confidence is low. Winds may gust to 20 kts out of the south through the day before weakening and turning more westerly tonight. Additional storms are expected each day through Thursday. Stumpf && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 9, 3:22 AM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 322 AM CDT Mon Aug 9 2021 WIZ046-047-051-052-056>060-062>072-100830- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 322 AM CDT Mon Aug 9 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Slow moving thunderstorms are expected this morning into the afternoon hours with heavy rains the main threat. There is a chance for a few strong to severe thunderstorms this afternoon and evening closer to the Wisconsin and Illinois border. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe storms are possible Tuesday through Thursday. The heat and humidity build through the week, heat indices in the 90s to near 100 look likely. Some heat indices could exceed 100 on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times through tonight. LMZ643>646-100830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 322 AM CDT Mon Aug 9 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Slow moving thunderstorms are expected late this morning into the early afternoon hours. There is a low threat for waterspouts with these slow moving storms today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be chances of thunderstorms Tuesday through Thursday. A few strong to severe storms are possible Tuesday through Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-100830- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 322 AM CDT Mon Aug 9 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Chances for thunderstorms continue across all of Lake Michigan. A few strong to severe storms are possible across the far southern waters this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be chances of thunderstorms Tuesday through Thursday. A few strong to severe storms are possible Tuesday through Thursday. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 9, 7:22 AM CDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
722 AM CDT Mon Aug 9 2021
WIZ068-069-091300-
Green WI-Rock WI-
722 AM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern Green
and southwestern Rock Counties through 800 AM CDT...
At 722 AM CDT, Doppler radar was tracking a strong thunderstorm near
Monroe, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monroe, Brodhead, Orfordville, Newark, Magnolia, Juda and Avon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4251 8960 4261 8966 4275 8928 4250 8912
TIME...MOT...LOC 1222Z 250DEG 39KT 4255 8952
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BOXELLThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:22 AM CDT | Special Weather Statement | MKX | Green | 38 min |
| Aug 9, 3:08 PM CDT | Tornado Warning | MKX | Rock, Walworth | 37 min |
| Aug 9, 3:27 PM CDT | Tornado Warning | MKX | Walworth | 29 min |
Nearby
Heat Advisories in Wisconsin, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.